Alert archive / West Virginia / Wind Advisories in 2013
Wind Advisory 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Oct 31, 2013, 12:12 PM EDT. It took effect at Nov 1, 2013, 12:00 AM EDT. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 12:12 PM EDT (16:12 UTC)
- In effect from
- Nov 1, 2013, 12:00 AM EDT
- Expired
- Nov 1, 2013, 1:03 AM EDT
- In force
- 63 min
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
954 WWUS71 KPBZ 311612 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1212 PM EDT THU OCT 31 2013 MDZ001-WVZ023-041-010015- /O.NEW.KPBZ.WI.Y.0008.131101T0400Z-131101T1100Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS 1212 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 12 AM TO 7 AM FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 AM TO 7 AM FRIDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...2 AM TO 6 AM. * IMPACTS...SCATTERED TREE AND POWER FLUCTUATIONS CAN BE EXPECTED. LOOSE OUTDOOR FURNITURE...TRASH CANS...AND HALLOWEEN DECORATIONS WILL BE BLOWN AROUND IF NOT PROPERLY SECURE. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH - SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 98
2 follow-up statements
285 WWUS71 KPBZ 312115 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 515 PM EDT THU OCT 31 2013 MDZ001-WVZ023-041-010515- /O.CON.KPBZ.WI.Y.0008.131101T0400Z-131101T1100Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS 515 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...2 AM TO 6 AM. * IMPACTS...POSSIBLE BROKEN TREE BRANCHES AND POWER FLUCTUATIONS. LOOSE OUTDOOR FURNITURE AND TRASH CANS SHOULD BE PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
334 WWUS71 KPBZ 010503 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 103 AM EDT FRI NOV 1 2013 MDZ001-WVZ023-041-010615- /O.CAN.KPBZ.WI.Y.0008.000000T0000Z-131101T1100Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS 103 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY IN EFFECT FOR GARRETT...PRESTON...AND TUCKER COUNTIES HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AND IS NOW IN EFFECT UNTIL 6AM EDT...WITH THE PRIMARY THREAT BEING DAMAGING WINDS IN EXCESS OF 60 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 10:01 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 31, 10:01 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1001 AM EDT THU OCT 31 2013 .SYNOPSIS... A STRONG COLD FRONT CROSSES TONIGHT ENDING THE STRING OF WARM LATE OCTOBER WEATHER. GUSTY WINDS AND RAIN CAN BE EXPECTED OVERNIGHT. HIGH PRESSURE RETURNS FRIDAY BEFORE ANOTHER LOW PRESSURE GENERATES SHOWERS FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AREA SQUARELY IN THE WARM SECTOR WITH A LULL IN THE ACTIVITY UNTIL THE NEXT SHORTWAVE CROSSES THIS AFTERNOON GENERATING SCT SHOWERS. WELL ADVERTISED COLD FRONT STILL PROGGED TO PASS TONIGHT WHICH BRINGS SEVERAL FORECAST CHALLENGES. EACH OF THEM BROKEN DOWN IN THE SUBSEQUENT PARAGRAPHS. WINDS: LATEST HI RES WIND GUST OUTPUT CONCUR WITH LATEST BUFR SOUNDINGS AND OUR LOCAL WIND GUST STUDY KEEPING VALUES JUST BELOW THE 46 MPH WIND GUST THRESHOLD FOR AN ADVISORY. H8 WINDS PEAK BTWN 3Z W 6Z MTNS AROUND 70KTS. DESPITE WARM ADVECTION AND THE TENDENCY FOR WIND SPEEDS NOT TO MIX DOWN...FEEL THERE WILL BE ENOUGH MIXING ALONG THE RIDGE TOPS TO INSERT 40KTS INTO THE GRIDS...HOWEVER WITH MUCH OF THE COUNTY HAVING SPEEDS LOWER THAN THAT...NO WIND ADVISORY WAS ISSUED. GUSTY SHOWERS: ALL DETERMINISTIC MODELS SIMULATED REFLECTIVITY PROGS ILLUSTRATE CONVECTIVE MODES TO BE A NARROW COLD FRONTAL RAIN BAND. WHEN YOU OVERLAY THE REFLECTIVITY WITH THE FORECAST WIND GUSTS...YOU CAN SEE POTENTIAL FOR BRIEF GUSTS IN EXCESS OF 40KTS. MOST REMAINING LEAVES WILL FALL DUE TO TONIGHT/S WEATHER SYSTEM. AS RAIN FALLS ON TOP...SECONDARY ROADS COULD BE SLICK DUE TO THE WET LEAVES COVERING A GOOD PART OF THE ROADS. THUNDERSTORMS: THERMODYNAMIC PROFILES REMAIN MARGINAL AT BEST WITH MU-CAPES VALUES LESS THAN 0.3 KJKG-1. WITH EQL HEIGHTS BELOW -20C...IT WILL BE HARD TO GET LIGHTNING GIVEN ICE WON/T BE TOSSED IN A FAVORED REGION. THIS IS CONFIRMED BY THE LPI PARAMETER FROM THE NAM12 AND GFS MODELS. THUS CONTINUED WITH A SCHC MENTION OF THUNDER ALIGNED WITH THE PEAK OF ELEVATED CAPE VALUES AHEAD OF THE FRONT. SHEAR VALUES RARELY GET HIGHER THAN THEY ARE FORECAST TONIGHT. UPDATE CHANGES: NOT MUCH CHANGE OUTSIDE TWEAKING NEAR TERM POP GRIDS TO TIGHTEN UP GRADIENTS AND INCREASE WIND GUSTS ABOVE 2500 FEET A LITTLE DURING THE EVENING AND OVERNIGHT HOURS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE THREAT FOR STRONGER WIND GUSTS SHOULD HAVE PASSED BY SUNRISE FRIDAY MORNING...WITH THE COLD FRONT AND PRECIPITATION TO THE EAST BY NOON. GUSTS UP TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE DAY ON FRIDAY. WITH WIND DIRECTION REMAINING SOUTHWEST...LAKE EFFECT PRECIPITATION SHOULD NOT BE A CONCERN FRIDAY AFTERNOON INTO FRIDAY NIGHT. AN UPPER LEVEL TROUGH WILL DROP ACROSS THE GREAT LAKES LATE FRIDAY INTO SATURDAY...BRINGING SCATTERED SHOWERS TO ALL LOCATIONS. AS THE TROUGH MOVES EAST SATURDAY NIGHT AND FLOW BECOMES NORTHWESTERLY OFF LAKE ERIE...SHOWERS SHOULD THEN BECOME MORE CONTAINED TO FAVORABLE LOCATIONS ALONG INTERSTATE 80 AND THE PA/WV/MD RIDGES. CANNOT RULE OUT THE POSSIBILITY FOR SOME SNOW MIXING IN AFTER MIDNIGHT. WHILE TEMPERATURES WILL BE NEAR NORMAL ON FRIDAY...REINFORCING COLD AIR ON SATURDAY SHOULD DROP TEMPERATURES BELOW NORMAL FOR SATURDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... BELOW AVERAGE TEMPERATURES ON SUNDAY WILL TREND UPWARDS THROUGH THE FIRST HALF OF NEXT WEEK AS RIDGING BUILDS IN FROM THE WEST. DAYTIME MAX TEMPS LOOK TO BE APPROXIMATELY 5 DEGREES ABOVE NORMAL BY WEDNESDAY. THE NEXT LOW PRESSURE SYSTEM TO IMPACT THE REGION IS NOT EXPECTED UNTIL LATE WEDNESDAY / THURSDAY BASED ON LATEST MODEL CONSENSUS. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... HIGH TO MEDIUM CONFIDENCE FORECAST. VFR WEATHER UNTIL SHOWERS ARRIVE AHEAD OF THE FRONT THIS AFTN. INITIALLY EXPECT MVFR RESTRICTIONS DURING THE LATE AFTERNOON - EVENING TIME FRAME. STRONG WINDS TONIGHT WILL KEEP CIGS AND VIS MVFR...BUT CAN NOT RULE OUT A 15-30 MINUTE WINDOW OF IFR VIS AT ANY TERMINAL WITH A MODERATE TO HEAVY SHOWER...ESPECIALLY A SHOWERS THAT IS IMMEDIATELY AHEAD OF THE FRONT. SOUTHERLY WINDS WILL GUST IN THE 20 TO LOW 30 KT RANGE THIS AFTERNOON THROUGH FRIDAY MORNING. GREATEST SUSTAIN VALUES WILL BE BTWN 0-12Z FRI AS THE COLD FRONT CROSSES. WINDS WILL SHIFT FROM S /180/ TO WSW /230/ BEHIND THE COLD FRONT. TIMING OF FRONTAL PASSAGE COULD VARY BY 1-3 HRS FROM WHAT IS CURRENTLY DEPICTED. .OUTLOOK.../TODAY THROUGH MONDAY/... BRIEF RESTRICTIONS IN SHOWERS ARE POSSIBLE SATURDAY AND SUNDAY WITH LOW PRESSURE CROSSING THE UPPER OHIO VALLEY. && .CLIMATE... RECORD HIGHS FOR HALLOWEEN ARE SAFE FOR ANOTHER YEAR WITH VALUES WELL INTO THE 70S AND LOWER 80S. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && SYNOPSIS...98 NEAR TERM....98 CLIMATE...98 AVIATION...98
Hazardous weather outlook, Oct 31, 4:29 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 429 AM EDT THU OCT 31 2013 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-022-011200- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 429 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE AFTER MIDNIGHT IN STRONG SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ074-076-WVZ023-041-011200- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 429 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE TONIGHT AT HIGHER ELEVATIONS...ESPECIALLY ALONG RIDGES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.